MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-3D-SS
Medical Device Problem Codes Use of Device Problem (1670); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during coil embolization of a cerebral aneurysm, the axium coil was used as the first coil for embolization.After several rewinding attempts, detachment was attempted but could not be achieved.The behavior suggested unraveling, and the physician determined it to be a malfunction and performed retrieval.The coil was successfully retrieved, but upon examination of the retrieved coil, a blue wire was visible.Subsequently, embolization was continued using a different lot of coils from the same company.The physician attempt to detach the coil using the instant detacher (id) twice, it was unknown if the id had any defects.They did not attempt to withdraw using another instant detacher and it was unknown if there was an attempt made to remove the device manually via the hypotube.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received.The patient treatment and vessel tortuosity were unknown.The patient recovered without problems and experienced no symptoms related to the event.No procedural or post-procedural imaging (ct, angiography, etc.) was available for review.It was unknown if the device was prepared as indicated in the ifu.The cause of the poor dislodgement was not determined, and the location of resistance within the catheter (hub, proximal, middle, or distal) was also unknown.It was reported that the coil came out of the introducer sheath without problems.The use of continuous saline flush as indicated in the ifu could not be confirmed.Whether any kink or damage to the coil or catheter was observed after removal was unknown.It was confirmed that the catheter used was not a medtronic product but from another company.
 
Additional Manufacturer Narrative
Product analysis as found condition- the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, with the implant coil returned detached.Visual inspection/damage location details ¿ no introducer sheath was returned.The actuator interface was found to be loose and able to move freely within the hypotube, which is evidence of detachment attempts found at this location with an instant detacher.The break indicator was returned kinked at ~9.3cm and became broken during inspection.The damage is indicative of a potential incomplete manual detachment attempt, which would confirm customer report of a possible attempt at manual detachment.The pushwire was found bent at ~76.4cm from the proximal end.The shield coil was found damaged (slight stretching) coated in blood.The implant coil was already detached and returned stretched and damaged.The coin was found retracted out of the lumen stop.Dried blood was found within the retainer ring.Testing/analysis ¿ the release wire was found to be moving freely within the pushwire hypotube.The coin was found in good condition and measured to be ~0.069mm @ 0.063mm, ~0.090mm @ 0.127mm, and ~0.090mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The axium prime detach element ball was found undamaged and measured to be 0.0039¿, which was found to be within specification (specification.0038¿ ±.00010¿).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the axium prime implant was found already detached.A possible cause for the ¿non-detachment¿ could have been due to the blood found within the retainer ring.Blood build up within the subassemblies can cause the release mechanism to malfunction and fail to release the implant coil when intended; however, the root cause was unable to be determined.Another possible causes of ¿non-detachment¿ are but not limited to damaged pusher.The report notes that an id was used twice to detach the implant coil.No instant detacher was returned, and any contribution the id has towards the ¿non-detachment¿ could be assessed.The customer report of ¿release wire issues (broken, short)¿ was not confirmed as the release wire was unbroken/undamaged.The axium prime implant coil was returned stretched and damaged, with the polypropylene filament found to be broken off the detachable element.The customer report of ¿resistance/failure to sheath¿ was unable to be confirmed, as no introducer sheath was returned.No further processing was assessed, and the root cause could not be determined.Durana27 08/06/25 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22479044
Report Number9617601-2025-00614
Device Sequence Number15620276
Product Code KRD
UDI-Device Identifier00847536008212
UDI-Public(01)00847536008212(17)270808(10)229439622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-15-3D-SS
Device Catalogue NumberAPB-5-15-3D-SS
Device Lot Number229439622
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown